Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can certain medications cause diffuse renal parentchymal disease with increased echogenicity of the kidneys and diffused cortical thinning?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
I am 54 and have been diagnosed with diffuse renal parentchymal disease with increased echogenicity of the kidneys and diffused cortical thinning. No hydronephrosis or renal calculus. Can certain medications cause this or dehydration. I have well controlled high blood pressure
Posted Thu, 9 Jan 2014 in Kidney Conditions
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Most likely it is due to hypertension. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX According to USG reports you have renal parenchymal disease and this is indicated by increased parenchymal echogenicity and diffuse cortical thinning. It is important to know about kidney size. In your case it may be due to hypertension for long duration.In long standing hypertension,kidney size also decreases. Other causes of renal parenchymal disease are renal infection,diabetes mellitus,autoimmune diseases,renal calculus etc. Yes it may be due to chronic use of few medicines. You need renal function test like like serum urea,creatinine,BUN,Creatinine clearance,urine creatinine etc. Exact cause of problem should be find out and root case should be treated. If there is alternation in blood parameters then definitely it need correction. This condition may lead to renal failure so it should be treated aggressively. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor